Hail, Uvalde
- When
- May 2, 6:35 PM CST to 6:45 PM CST
- Where
- Uvalde County, Concan
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.520, -99.730
Thunderstorms developed in the early evening across South Central Texas, producing large hail, damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed in the early evening across South Central Texas, producing large hail, damaging winds and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 2, 5:51 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 PM CDT WED MAY 2 2007 .AVIATION... A LINE OF THUNDERSTORMS IS MOVING EAST ACROSS THE HILL COUNTRY AND WILL PASS KDRT WITHIN THE HOUR...AND REACH THE KAUS TO KSAT CORRIDOR ARND 02Z. AHD OF THIS LINE SCT SHOWERS ARE DVLPG WITH MVFR CIGS AND VSBY. SOME STORMS WILL PRODUCE WIND GUSTS TO 50 KTS AND DAMAGING HAIL. THE THUNDERSTORM ACTIVITY WILL EXIT SOUTH CENTRAL TEXAS AND THE HILL COUNTRY AROUND 06Z, LEAVING SCT-BKN CLDS ABV 10K. MVFR TO IFR CIGS AND VSBY IN FOG WILL DVLP PRIOR TO SUNRISE. WITH DAYTIME HEATING THE VSBY WILL IMPROVE TO VFR ARND 15Z AND CIGS LIFT TO 2500 FT BKN-SCT. AFTERNOON CONDITIONS WILL RETURN TO FULL VFR && .PREV DISCUSSION... /ISSUED 602 PM CDT WED MAY 2 2007/ UPDATE...TEXT AND GRID FORECASTS ISSUED TO UPDATE FOR TORNADO WATCH. CHANGES MAINLY COSMETIC. PREV DISCUSSION... /ISSUED 340 PM CDT WED MAY 2 2007/ .SEVERE STORMS AND HEAVY RAINFALL EXPECTED THIS EVENING THROUGH THURSDAY MORNING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... DISCUSSION... RAIN...SEVERE STORMS AND THE POSSIBILITY OF TORNADOES ARE IN STORE FOR SOUTH CENTRAL TEXAS THIS EVENING THROUGH THURSDAY MORNING. THE MUCH-ADVERTISED MESOSCALE CONVECTIVE SYSTEM HAS STARTED TO MOVE INTO THE WESTERN AREAS OF THE CWA AND EXPANDS ALMOST ENTIRELY ACROSS THE BIG COUNTRY REGION. THIS SYSTEM WILL CONTINUE ITS SLOW EAST-SOUTHEAST PROGRESSION THIS EVENING AND OVERNIGHT AND SHOULD EXIT OUR EASTERN COUNTIES BY MID TO LATE MORNING. THE STRONGEST OF THE EXISTING STORMS HAVE ALREADY PRODUCED DAMAGING WINDS AND LARGE HAIL...AND WE EXPECT THIS TO CONTINUE AS THE STORMS APPROACH OUR AREA. MODELS CONTINUE TO BE CAPRICIOUS WITH THE PLACEMENT OF QPF BULLS- EYES, BUT WILL LIKELY SEE WIDESPREAD 1 TO 2 INCH RAINFALL AVERAGES WITH TOTAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE BY EARLY THURSDAY MORNING. DESPITE WHERE ANY OF THE MODELS INDICATE THE HEAVIEST RAIN WILL BE, ALL OF SOUTH CENTRAL TEXAS IS SUSCEPTIBLE TO FLASH FLOODING, ESPECIALLY WITH MOST OF THE AREA STILL DEALING WITH SATURATED GROUNDS FROM RAIN OVER THE PREVIOUS FEW DAYS. DUE TO THE OVERNIGHT TIMING OF THE STORMS, WOULD LIKE TO STRESS THE IMPORTANCE THAT IT IS OFTEN DIFFICULT TO TELL WHEN ROADWAYS HAVE BECOME INUNDATED BY FLOOD WATERS...ESPECIALLY AT NIGHT. IF POSSIBLE, KEEP OVERNIGHT TRAVEL LIMITED AND REMAIN ALERT TO THE ONGOING DANGEROUS WEATHER SITUATION. ONCE THIS SYSTEM CLEARS THE REGION, UPPER LEVEL RIDGING WILL ENTER THE PICTURE, LEADING TO A WARM AND DRY WEEKEND. BOTH MAX AND MIN TEMPERATURES FRIDAY THROUGH SUNDAY WILL BE ABOUT 5 TO 7 DEGREES ABOVE EARLY MAY NORMALS. MODERATE SOUTHERLY FLOW AT THE SURFACE WILL KEEP THE WARMER MORNING LOWS THROUGH THE FORECAST PERIOD, BUT MAX TEMPS WILL MODERATE A LITTLE. ANOTHER UPPER LEVEL LOW IS EXPECTED TO DEVELOP ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND WILL EJECT NORTHEASTWARD BY THE BEGINNING OF NEXT WEEK. SO FAR, THIS WILL MEAN A SLIGHT CHANCE FOR MORE RAIN ACROSS SOUTH CENTRAL TEXAS SOME TIME BETWEEN EARLY MONDAY AND WEDNESDAY. DESPITE MODELS HAVING DEPICTED THIS SYSTEM FOR THE PAST SEVERAL RUNS, THERE HAS BEEN VERY LITTLE CONSISTENCY WITH THE TIMING AND PLACEMENT OF THIS FEATURE...WHICH IS WHY THERE IS AS MUCH UNCERTAINTY IN THE FORECAST AS THERE IS. STAYED WITHIN A CATEGORY OF GFS(X) NUMBERS THROUGH MOST OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 83 70 91 70 / 80 50 10 0 - AUSTIN BERGSTROM INTL AIRPORT 67 82 68 90 70 / 80 50 10 0 - DEL RIO INTL AIRPORT 70 90 73 95 73 / 70 10 10 0 - SAN ANTONIO INTL AIRPORT 68 86 71 91 71 / 80 40 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON. && 02/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 AM CDT WED MAY 2 2007 TXZ171>173-183>194-202>208-031045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- 540 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. LATER THIS AFTERNOON WE EXPECT HEAVY RAIN TO DEVELOP WHICH WILL CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING. TXZ209-217>225-228-031045- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 540 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM LATER THIS MORNING AND THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING.
The Laughlin AFB radar (KDFX), 60 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
12 flash flood, 6 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm winds blew down several trees in Batesville.
General rain amounts of 1 to 2 inches were reported in thunderstorms over southeast Uvalde County during the evening of May 2. Highest toals were near 4 inches. FM187 was closed due to flash flooding along the Sabinal River.
General rainfall of 1 to 2 inches caused brief flash flooding in the area just east of Kendalia. Between 2100 CST and 2130CST, a woman was returning home and while driving on Crabapple Lane in eastern Kendall County and attempted to cross a low water crossing on her drive. The vehicle was apparently washed off the road or partially off the road. Sometime later, her husband noticed the headlights and got in his vehicle to check. He attempted to wade through the water to rescue his wife. Both were drowned in the flood.
Showers and thunderstorms through the late evening produced general 1 inch rainfall over northwest Frio County with isolated 3 inch totals near Pearsall. Several roads, including FM140 and FM1582, were closed due to flash flooding.
Rainfall between Johnson City and Twin Sisters averaged from 1 to 2 inches in showers and thunderstorms, with up to 5 inches falling near Johnson City. Many of the rural roads, including FM2766, FM165, and FM32, were closed due to flash flooding. As a father and his two daughters, aged 6 and 7, attempted to drive through a low water crossing on the Blanco River just after 0500 CST on County Road 407, his pickup truck was caught in high water. He tried to back out of the water, but the current carried the vehicle across the bridge where it flipped over, landed upside down and was immediately submerged. The father grabbed onto both daughters and attempted to swim to safety, but lost his grip on the younger daughter. The father and his older daughter were able to swim to safety but the younger daughter drowned.
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts in the late evening in the Henley area. Several roads, including FM165, were closed in the early morning hours by high water.
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts between Serbin and Giddings. FM141 was closed due to high water briefly through the early morning hours.
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over Caldwell and Guadalupe Counties. Highest amounts in Caldwell County were 4 inches near Lockhart. Among several roads closed due to high water were FM20 and SH142.
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over Caldwell and Guadalupe Counties. Highest rain amounts in Guadalupe County were 4 inches near Kingsbury. Many rural roads were closed, including FM20 and SH123.
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts in western Fayette County with up to 4 inches near Flatonia. Flash flooding closed FM609 and FM154.
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts over northeast Gonzales County, with up to 4 inches near Waelder. Many rural roads, including FM1115 and SH97, were closed due to flash flooding.
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts in western Travis County just west of Austin. Highest totals were 3 inches near Bee Caves. Among the many roads closed due to flash flooding were FM2244 and FM2222.
Between 2 and 3 inches of rain fell on the western side of San Antonio from midnight into the early morning hours. Elm Creek quickly inundated Shepherd Road in Southwest Bexar County. A 911 call brought rescuers to the scene to find an SUV with a mother and five kids stranded in rising water around 0520CST. The family of six was saved from the top of the stranded Dodge Durango, thanks in part to the swift water rescue efforts of the first responders. As the rescues progressed, they spotted a second vehicle submerged at the location. The driver of this vehicle was a 57-year old woman who had apparently been washed into Elm Creek in the heavy rain.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Kendall | 2007-05-02 | 75 | Female | Vehicle/Towed Trailer | Direct |
| Flash Flood, Kendall | 2007-05-02 | 82 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Blanco | 2007-05-03 | 6 | Female | Vehicle/Towed Trailer | Direct |
| Flash Flood, Bexar | 2007-05-03 | 57 | Female | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33314, 33318, 33316, 33317, 33315, 33322, 33319, 33320, 33323, 33324, 33321, 33327, 33325, 33326, 33328, 33329, 33330, 33331, 33332, 33333.